Table of Contents
International Scholarly Research Notices
Volume 2014 (2014), Article ID 647492, 9 pages
http://dx.doi.org/10.1155/2014/647492
Research Article

A Novel Effective Approach for Solving Fractional Nonlinear PDEs

Department of Applied Mathematics, School of Mathematical Sciences, University of Guilan, P.O. Box 1914, Rasht 41938, Iran

Received 6 June 2014; Revised 10 September 2014; Accepted 13 September 2014; Published 29 October 2014

Academic Editor: Chunrui Zhang

Copyright © 2014 Hossein Aminikhah et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The present work introduces an effective modification of homotopy perturbation method for the solution of nonlinear time-fractional biological population model and a system of three nonlinear time-fractional partial differential equations. In this approach, the solution is considered a series expansion that converges to the nonlinear problem. The new approximate analytical procedure depends only on two iteratives. The analytical approximations to the solution are reliable and confirm the ability of the new homotopy perturbation method as an easy device for computing the solution of nonlinear equations.

1. Introduction

In recent years, fractional differential equations have played an important role in different research areas such as mechanics, electricity, biology, economics, notably control theory, and signal and image processing [15]. Many phenomena can be described very successfully by models using mathematical tools from fractional calculus, that is, the theory of derivatives and integrals of fractional order. The most important advantage of using fractional differential equations in these and other applications is their nonlocal property. It is well known that the integer order differential operator is a local operator, but the fractional-order differential operator is nonlocal. This means that the next state of a system depends not only upon its current state but also upon all of its historical states. In fact, this is the main reason why differential operators of fractional order provide an excellent instrument for description of memory and hereditary properties of various mathematical, physical, and engineering processes. The reader is asked to refer to [69] in order to know more details about the fractional DEs, including their history and kinds, their existence and uniqueness of solutions, and their applications and methods of solutions.

During the last few years, the numerical methods and exact solution methods have been proposed to solve fractional differential equations, for example, the Adomian decomposition method [10], the homotopy perturbation method [11, 12], the variational iteration method [13, 14], the differential transform method [15, 16], the method [17, 18], the first integral method [19], and the exp-function method [20]. Aminikhah and Hemmatnezhad [21] and Aminikhah and Biazar [22] proposed a new homotopy perturbation method to obtain the exact and numerical solutions of ordinary differential equation.

In this paper, we will implement the new homotopy perturbation method to obtain the approximate solution for the following time-fractional derivative nonlinear partial differential equation.(i)The fractional-order biological population equation as a nonlinear model is as follows [23, 24]: where denotes population density, represents the population supply due to births and deaths, , , , and are real numbers, is given initial condition, and denotes the differential operator in the sense of Caputo.(ii)The system of three nonlinear time-fractional partial equations which have been widely discussed in the literature [25, 26] is as follows: with initial conditions where denotes the differential operator in the sense of Caputo.

The rest of this paper is organized as follows. In Section 2, the properties of fractional derivative are described. In Section 3, basic ideas of new homotopy perturbation method for solving fractional partial differential equations are presented. In Section 4, the application of new homotopy perturbation method for solving the nonlinear fractional biological population equation and the system of three nonlinear time-fractional partial equations are presented. Finally, we give a brief conclusion in the last section.

2. Background on Fractional Derivatives

The history of fractional calculus is more than three centuries old, yet only in the past 20 years has the field received much attention and interest. The reader may refer to [8, 9]. There are several definitions for fractional differential equations. These definitions include Grunwald-Letnikov, Riemann-Liouville, Caputo, Weyl, Marchaud, and Riesz fractional derivatives; among those Riemann-Liouville and Caputo fractional derivatives are the most popular. The differential equations defined in terms of Riemann-Liouville derivatives require fractional initial conditions whereas the differential equations defined in terms of Caputo derivatives require boundary conditions involving integer order derivatives, which have clear physical interpretations. For this reason, Caputo fractional derivatives are popular among scientists and engineers.

Now, we give some basic definitions and properties of the fractional calculus theory used in this work.

Definition 1. The Riemann-Liouville fractional integral operator of order on the usual Lebesgue space is given by It has the following properties:(i) exists for any ,(ii),(iii),(iv),(v),

where , , and .

Definition 2. The Caputo definition of fractal derivative operator is given by where ,  , , and .

Remark 3. For to be the smallest integer that exceeds , the Caputo time-fractional derivative operator of is defined as

3. Analysis of New Homotopy Perturbation Method

In this section, we construct the solution of system of partial differential equations with time-fractional derivative by extending the idea of [21, 22]. Let us consider the system of nonlinear fractional differential equations: with the following initial conditions: where are the operators, are known functions, and are sought functions. Assume that operators can be written as , where are the linear operators and are the nonlinear operators. Hence, (7) can be rewritten as follows: For solving system (7) by NHPM [22] we construct the following homotopy: where is an embedding or homotopy parameter, , and are the initial approximation of solution of the problem in (9).

Clearly, the homotopy equations and are equivalent to the equations and , respectively. Thus, a monotonous change of parameter from zero to one corresponds to a continuous change of the trivial problem to the original problem. Next, we assume that the solution of equation can be written as a power series in embedding parameter , as follows: Now, let us write (11) in the following form: Applying the inverse operator which is the Riemann-Liouville fractional integral of order , on both sides of (12), we have

Suppose that the initial approximation of (9) has the form where , are unknown coefficients and , are specific functions on the problem. By substituting (11) and (14) into (13), we get

Equating the coefficients of like powers of , we get the following set of equations:

Now, we solve these equations in such a way that . Therefore, the approximate solution may be obtained as

4. Applications

In this section, we present some examples with analytical solution to show the efficiency of methods described in the previous section for solving (1) and (2).

Example 1. Let us consider (1) with , , and , then we have
The exact solution of (18), for the special case , is .
To obtain the solution of (18) by new homotopy perturbation method, we construct the following homotopy: Applying the inverse operator of on both sides of (19), we obtain
The solution of (21) has the following form: Substituting (21) into (20) and equating the coefficients of like powers of , we get the following set of equations:
Assuming , , and and solving (22) for lead to the following result: Vanishing lets the coefficients , have the following values: Therefore, we obtain the solutions of (18) as If , we have which is an exact solution.

Example 2. Consider (1) with , and , then we have subject to the initial condition The exact solution of (27), for the special case , is To obtain the solution of (27) by the new homotopy perturbation method, we construct the following homotopy: Applying the inverse operator of on both sides of (30), we obtain The solution of (31) has the following form: Substituting (32) into (33) and equating the coefficients of like powers of , we get the following set of equations: Assuming , , , and solving (33) for lead to the following result: Vanishing lets the coefficients , have the following values: Therefore, we obtain the solution of (27) as If we put in (36) or solve (30) with , we obtain the exact solution

Example 3. Let us consider (2) with , , and . Therefore, we have subject to the initial conditions The exact solution of (38), for the special case , is To obtain the solution of (38) by new homotopy perturbation method, we construct the following homotopy: Applying the inverse operator of on both sides of the above equation, we obtain The solution of (42) has the following form: Substituting (43) into (42) and equating the coefficients of like powers of , we get the following set of equations:
Assuming and solving the above equation for and and lead to the following result: Vanishing , , and lets the coefficients , have the following values: Therefore, we obtain the solutions of (38) as
If we solve (38) with , we obtain the exact solution

5. Conclusion

In the present work, we proposed a new homotopy perturbation method to solve nonlinear time-fractional biological population model and a system of three nonlinear time-fractional partial differential equations. The new method for solving fractional-order differential equations is based on two component procedures and polynomial initial condition. The new homotopy perturbation method is very simple in application and is less computational and more accurate in comparison with other mentioned methods. Unlike the Adomian decomposition method, the new homotopy perturbation method is free from the need to use Adomian polynomials. In this method, we do not need the Lagrange multiplier, correction functional, stationary conditions, and calculating integrals, which eliminate the complications that exist in the variational iteration method. The obtained results show that these approaches can solve the problem effectively and can be applied to many nonlinear differential equations. The computations associated with the examples discussed above were performed by MAPLE.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgment

The authors are very grateful to anonymous referees for their careful reading and valuable comments which led to the improvement of this paper.

References

  1. H. Beyer and S. Kempfle, “Definition of physically consistent damping laws with fractional derivatives,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 75, no. 8, pp. 623–635, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  2. E. Ahmed and A. S. Elgazzar, “On fractional order differential equations model for nonlocal epidemics,” Physica A: Statistical Mechanics and its Applications, vol. 379, no. 2, pp. 607–614, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. B. Xin, T. Chen, and Y. Liu, “Projective synchronization of chaotic fractional-order energy resources demand-supply systems via linear control,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 11, pp. 4479–4486, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. R. L. Bagley and R. A. Calico, “Fractional order state equations for the control of viscoelastically damped structures,” Journal of Guidance, Control, and Dynamics, vol. 14, no. 2, pp. 304–311, 1991. View at Publisher · View at Google Scholar · View at Scopus
  5. C. B. Gao, J. L. Zhou, J. R. Hu, and F. N. Lang, “Edge detection of colour image based on quaternion fractional differential,” IET Image Processing, vol. 5, no. 3, pp. 261–272, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
  7. I. Podlubny, Fractional Differential Equations, Academic Press, New York, NY, USA, 1999. View at MathSciNet
  8. V. Lakshmikantham, S. Leela, and J. Vasundhara Devi, Theory of Fractional Dynamic Systems, Cambridge Academic, Cambridge, UK, 2009.
  9. B. J. West, M. Bologna, and P. Grigolini, Physics of Fractal Operators, Springer, New York, NY, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  10. H. Jafari and V. Daftardar-Gejji, “Solving a system of nonlinear fractional differential equations using Adomian decomposition,” Journal of Computational and Applied Mathematics, vol. 196, no. 2, pp. 644–651, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Yildirim and H. Koçak, “Homotopy perturbation method for solving the space-time fractional advection-dispersion equation,” Advances in Water Resources, vol. 32, no. 12, pp. 1711–1716, 2009. View at Publisher · View at Google Scholar · View at Scopus
  12. H. Koçak, T. Öziş, and A. Yıldırım, “Homotopy perturbation method for the nonlinear dispersive K(m,n,1) equations with fractional time derivatives,” International Journal of Numerical Methods for Heat & Fluid Flow, vol. 20, no. 2, pp. 174–185, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. J.-H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. A. S. R. Kanth and K. Aruna, “Differential transform method for solving linear and non-linear systems of partial differential equations,” Physics Letters A, vol. 372, no. 46, pp. 6896–6898, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. A. Secer, M. A. Akinlar, and A. Cevikel, “Efficient solutions of systems of fractional PDEs by the differential transform method,” Advances in Difference Equations, vol. 2012, article 188, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. B. Zheng, “(G'/G)-expansion method for solving fractional partial differential equations in the theory of mathematical physics,” Communications in Theoretical Physics, vol. 58, no. 5, pp. 623–630, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. X. Liu, W. Zhang, and Z. Li, “Application of improved (G'/G)-expansion method to traveling wave solutions of two nonlinear evolution equations,” Advances in Applied Mathematics and Mechanics, vol. 4, no. 1, pp. 122–130, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. B. Lu, “The first integral method for some time fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 395, no. 2, pp. 684–693, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  20. B. Zheng, “Exp-function method for solving fractional partial differential equations,” The Scientific World Journal, vol. 2013, Article ID 465723, 8 pages, 2013. View at Publisher · View at Google Scholar · View at Scopus
  21. H. Aminikhah and M. Hemmatnezhad, “An efficient method for quadratic Riccati differential equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 4, pp. 835–839, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. H. Aminikhah and J. Biazar, “A new HPM for ordinary differential equations,” Numerical Methods for Partial Differential Equations, vol. 26, no. 2, pp. 480–489, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. A. M. El-Sayed, S. Z. Rida, and A. A. Arafa, “Exact solutions of fractional-order biological population model,” Communications in Theoretical Physics, vol. 52, no. 6, pp. 992–996, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. Y. Liu, Z. Li, and Y. Zhang, “Homotopy perturbation method to fractional biological population equation,” Fractional Differential Calculus, vol. 1, no. 1, pp. 117–124, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  25. H. Koçak and A. Yıldırım, “An efficient new iterative method for finding exact solutions of nonlinear time-fractional partial differential equations,” Nonlinear Analysis: Modelling and Control, vol. 16, no. 4, pp. 403–414, 2011. View at Google Scholar · View at MathSciNet · View at Scopus
  26. M. Kurulay, B. A. Ibrahimoǧlu, and M. Bayram, “Solving a system of nonlinear fractional partial differential equations using three dimensional differential transform method,” International Journal of Physical Sciences, vol. 5, no. 6, pp. 906–912, 2010. View at Google Scholar · View at Scopus